Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 18, NWS Quad Cities, IA

April 25, 2012Van Buren County, Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 25, 2012, 7:29 PM CDT for Van Buren County, Iowa; Clark County, Scotland County, Missouri. It was in force for 61 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2012, 7:29 PM CDT (00:29 UTC)
Expired
Apr 25, 2012, 8:30 PM CDT
In force
61 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.75 in
Wind
58.0 mph

Counties Van Buren County, IA, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 175 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 7:33 PM CDTHAIL 1.752 Se Cantril, IA
Apr 25, 7:58 PM CDTHAIL 12 Ese Kahoka, MO
Apr 25, 8:05 PM CDTTORNADO6 Wsw Kahoka, MOA TORNADO TOUCHED DOWN WEST OF KAHOKA...DAMAGING GRAIN BINS...BARNS...AND OTHER OUTBUILDINGS. THE TORNADO MOVED SOUTHEAST FOR ABOUT 1 MILE AND WAS ON THE GROUND FOR AN ESTIMATED 5 MINUTES. THE TORNADO DAMAGE HAS RECEIVED A PRELIMINARY RATING OF EF1.
Apr 25, 8:06 PM CDTHAIL 1Ene Wayland, MO
Apr 25, 8:09 PM CDTHAIL 1.5Ese Wayland, MO
Apr 25, 8:11 PM CDTHAIL 1.75Kahoka, MOLOTS OF CAR DAMAGE IN TOWN.
Apr 25, 8:13 PM CDTHAIL 1.252 Ese Kahoka, MODELAYED REPORT.
Apr 25, 8:15 PM CDTHAIL 1.75Kahoka, MORELAYED BY NWS ST LOUIS
Apr 25, 8:16 PM CDTHAIL 1.75Wnw Kahoka, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1209 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WUUS53 KDVN 260029
SVRDVN
IAC177-MOC045-199-260130-
/O.NEW.KDVN.SV.W.0018.120426T0029Z-120426T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
729 PM CDT WED APR 25 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN NORTHEAST MISSOURI...
  EASTERN SCOTLAND COUNTY IN NORTHEAST MISSOURI...
  SOUTHWESTERN VAN BUREN COUNTY IN SOUTHEAST IOWA...

* UNTIL 830 PM CDT.

* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
  STORM WAS LOCATED APPROXIMATELY 14 MILES NORTH OF GRANGER...OR 7
  MILES SOUTHWEST OF KEOSAUQUA...AND MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LURAY...SOUTH GORIN...WYACONDA...KAHOKA AND WAYLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4030 9196 4030 9205 4064 9210 4062 9173
      4030 9148 4026 9196
TIME...MOT...LOC 0029Z 326DEG 22KT 4065 9204
WIND...HAIL <58MPH 1.75IN

$$

ERVIN
5 follow-up statements
489 
WWUS53 KDVN 260055
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
755 PM CDT WED APR 25 2012

IAC177-260105-
/O.CAN.KDVN.SV.W.0018.000000T0000Z-120426T0130Z/
VAN BUREN IA-
755 PM CDT WED APR 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VAN BUREN COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HAIL OVER CLARK 
COUNTY MISSOURI.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4026 9196 4037 9197 4059 9196 4062 9175
      4061 9173 4060 9171 4030 9148
TIME...MOT...LOC 0055Z 326DEG 22KT 4052 9192

$$

MOC045-199-260130-
/O.CON.KDVN.SV.W.0018.000000T0000Z-120426T0130Z/
CLARK MO-SCOTLAND MO-
755 PM CDT WED APR 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN SCOTLAND AND CLARK COUNTIES...

AT 752 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS STORM
WAS LOCATED APPROXIMATELY NEAR HEATH MEMORIAL CONSERVATION AREA...OR
13 MILES EAST OF MEMPHIS...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANSON...CHAMBERSBURG...LURAY...WYACONDA...PEAKSVILLE...ASHTON...
REVERE...MEDILL...FAIRMONT...KAHOKA...CLARK CITY...NEEPER...
WINCHESTER...WAYLAND AND ANTIOCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED GOLF BALL HAIL...AND IT REMAINS A 
THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4026 9196 4037 9197 4059 9196 4062 9175
      4061 9173 4060 9171 4030 9148
TIME...MOT...LOC 0055Z 326DEG 22KT 4052 9192
WIND...HAIL <58MPH 1.75IN

$$

ERVIN
316 
WWUS53 KDVN 260101
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
801 PM CDT WED APR 25 2012

MOC199-260111-
/O.CAN.KDVN.SV.W.0018.000000T0000Z-120426T0130Z/
SCOTLAND MO-
801 PM CDT WED APR 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTLAND COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.


A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4052 9193 4057 9190 4061 9176 4061 9174
      4059 9170 4057 9168 4056 9169 4055 9167
      4030 9148 4026 9194
TIME...MOT...LOC 0101Z 319DEG 27KT 4047 9184

$$

MOC045-260130-
/O.CON.KDVN.SV.W.0018.000000T0000Z-120426T0130Z/
CLARK MO-
801 PM CDT WED APR 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CLARK COUNTY...

AT 756 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS STORM
WAS LOCATED APPROXIMATELY NEAR LURAY...OR 9 MILES NORTHWEST OF
KAHOKA...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WYACONDA...ASHTON...PEAKSVILLE...MEDILL...REVERE...FAIRMONT...CLARK
CITY...NEEPER...ANTIOCH...WAYLAND AND WINCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED LARGE HAIL...AND IT REMAINS A THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4052 9193 4057 9190 4061 9176 4061 9174
      4059 9170 4057 9168 4056 9169 4055 9167
      4030 9148 4026 9194
TIME...MOT...LOC 0101Z 319DEG 27KT 4047 9184
WIND...HAIL <58MPH 1.75IN

$$

ERVIN
198 
WWUS53 KDVN 260107
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
807 PM CDT WED APR 25 2012

MOC045-260130-
/O.CON.KDVN.SV.W.0018.000000T0000Z-120426T0130Z/
CLARK MO-
807 PM CDT WED APR 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CLARK COUNTY...

AT 805 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS STORM
WAS LOCATED APPROXIMATELY NEAR ASHTON...OR NEAR KAHOKA...MOVING
SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAIRMONT...CLARK CITY...NEEPER...WAYLAND...ANTIOCH AND WINCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED LARGE HAIL...AND IT REMAINS A THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4050 9188 4055 9175 4056 9168 4055 9167
      4052 9165 4030 9148 4026 9194
TIME...MOT...LOC 0107Z 325DEG 29KT 4042 9178
WIND...HAIL <58MPH 1.75IN

$$

ERVIN
725 
WWUS53 KDVN 260119
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
819 PM CDT WED APR 25 2012

MOC045-260130-
/O.CON.KDVN.SV.W.0018.000000T0000Z-120426T0130Z/
CLARK MO-
819 PM CDT WED APR 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL CLARK COUNTY...

AT 818 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL.  THIS STORM
WAS LOCATED APPROXIMATELY NEAR ANTIOCH...OR NEAR KAHOKA...MOVING
SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAYLAND
AND WINCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED VERY LARGE HAIL...AND IT REMAINS A 
THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4036 9181 4043 9181 4044 9171 4045 9166
      4045 9160 4030 9148 4027 9181
TIME...MOT...LOC 0119Z 325DEG 29KT 4034 9171
WIND...HAIL <58MPH 2.50IN

$$

ERVIN
744 
WWUS53 KDVN 260132
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 PM CDT WED APR 25 2012

MOC045-260138-
/O.EXP.KDVN.SV.W.0018.000000T0000Z-120426T0130Z/
CLARK MO-
832 PM CDT WED APR 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY HAS BEEN 
REPLACE BY ANOTHER WARNING FOR SOUTHEAST CLARK COUTNY...THE FIRST 
WARNING WILL EXPIRE AT 830 PM CDT...

A STORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL REMAINS OVER 
SOUTHEAST CLARK COUNTY...AND A WARNING IS IN EFFECT FOR THAT AREA 
THROUGH 915 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4036 9181 4043 9181 4044 9171 4045 9166
      4045 9160 4030 9148 4027 9181
TIME...MOT...LOC 0128Z 321DEG 29KT 4031 9161

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:11 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 25, 6:11 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
611 PM CDT WED APR 25 2012

.AVIATION...
LOW PRESSURE WILL SLIDE SOUTHEAST OF EASTERN IOWA EARLY THIS
EVENING...RESULTING IN NORTH TO NORTHEAST WINDS FOR THE NEXT 24
HOURS. WIDESPREAD VFR CONDITIONS ARE EXPECTED...WITH ONLY CIRRUS
AND SOME SCATTERED MID CLOUDS THROUGH THROUGH THE NIGHT AND SPOTTY
FAIR WEATHER CUMULUS ABOVE 5000 FT TOMORROW. THERE IS A SLIGHT
CHANCE STRATUS COULD AFFECT NORTHEAST IOWA TOWARDS MORNING FOR A
FEW HOURS...POSSIBLY AFFECTING THE DBQ AIRPORT. HOWEVER...WILL
LEAVE THIS OUT FOR NOW...AND SHOW CLEAR SKIES TOMORROW. ERVIN

&&

.UPDATE...
THE FORCING IS WEAK THIS EVENING...AND LARGELY ALREADY PASSED BY.
CAPPING HAS REMAIN STRONG...WITH ONLY ONE STORM ALLOWED NEAR THE
FRONT OVER CENTRAL ILLINOIS. A FEW WEAK CELLS NEAR OTTUMWA APPEAR
TO BE THE LAST GASP OF FORCING. THUS..WE UPDATED AN HOUR OR MORE
AGO TO GO DRY...EXCEPT A SLIGHT CHANCE OVER FAR SOUTHEAST IOWA AND
WEST CENTRAL ILLINOIS/NE MO THROUGH 00Z. ERVIN

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT WED APR 25 2012/

SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING MAIN UPSTREAM LOW PRESSURE CENTER
NEAR THE DSM AREA WITH ASSOCIATED WARM FRONT BUCKLING UP INTO SOUTH
CENTRAL MN...AND THEN DRAPED BACK SOUTHEASTWARD THROUGH MACOMB IL
AND INTO SOUTHEASTERN IL. SOME SFC DPT POOLING DRIVING VALUES INTO
THE LOWER 60S IN SOUTH CENTRAL TO SE IA ATTM...WHILE MUCH OF THE
REST OF THE AREA DPTS HAVE MIXED DOWN AND REMAINED WELL DOWN IN THE
50S. BEST SFC PRESSURE FALLS/BULLS-EYE ARE STARTING TO MOVE EAST OF
THE DVN CWA TOWARD EAST CENTRAL IL/WEST CENTRAL INDIANA. WV IMAGERY
AS WELL AS VIS SATELLITE LOOP SUGGESTING UPPER VORT ALMOST ON TOP OF
THE DVN CWA ALREADY...WHICH MEANS BEST FORCING SHOULD START TO
FOLLOW THE PRESSURE FALL PATTERNS. ELEVATED CLOUD COVER/SOME HIGH
BASED SHOWERS...AND IMPRESSIVE SFC BASED CIN VALUES CONTINUE TO REIGN
ACRS THE CWA WITH THE CLOUD COVER AND SOME EVAPO-COOLING IMPEDING THE
ARM UP TO CONVECTIVE TEMPS ESPECIALLY IN THE SECTOR SOUTH OF THE WARM
FRONT.

SHORT TERM...TONIGHT AND THURSDAY...
TONIGHT...MUCH OF THE PARAMETERS ONGOING DISCUSSED ABOVE IN THE
SYNOPSIS SUGGESTS A LIMITED THREAT OF STRONG SFC BASED CONVECTION
DEVELOPING IN THE CWA...OR EVEN ELEVATED STORMS NORTH OF THE WARM
FRONT THROUGH EARLY EVENING. NORMAL NOCTURNAL PROCESSES MAY
EVENTUALLY DRIVE AN ELEVATED STORM EVENT BY MID TO LATE EVENING BUT
MOST OF THAT WOULD LIKELY TAKE PLACE EAST AND SOUTHEAST OF THE LOCAL
AREA OF CONCERN. WILL IGNORE MOST OF THE SHORT RANGE MODELS WHICH
ARE TOO AGGRESSIVE WITH LOW TO MID LEVEL MOISTURE FETCH/OVERBLOWN
CAPES AND INSTABILITY. ONLY THE HIRES ARW MODEL IS CLOSE TO HANDLING
THE CURRENT SFC BASED MOISTURE VALUES CORRECTLY...AND THIS MODEL
IGNITES INITIAL CONVECTION ACRS CENTRAL IL AROUND 7 PM CDT...AND THEN
FURTHER DEVELOPS IT AS IT SCOOTS OFF TOWARD THE OH VALLEY THROUGH
MIDNIGHT. WILL STILL KEEP CHC POPS GOING ESPECIALLY ACRS THE EAST/
SOUTHEAST HALF THROUGH MID EVENING IN THE POSSIBLE CONVECTIVE
INITIATION ZONE UNTIL LINGERING FORCING FROM PASSING CYCLONE AND VORT
ALOFT MIGRATES TO THE EAST. BUT ALL WE MAY GET IS THE CURRENT HIGH
BASED PASSING SHOWERS AND SPRINKLES. ANOTHER LOW CHANCE FOR SOME
DEVELOPMENT FRO AT LEAST ISOLATED SHOWERS/STORMS RIGHT BEHIND THE
PASSING LOW AS WAKE NORTHWEST FLOW KICKS IN ON WANING CAP/S WESTERN
FRINGE BY MID TO LATE EVENING...BUT WILL NOT PUT POPS IN FOR THAT
POSSIBILITY AND LET EVENING SHIFT ASSESS IF THIS PROCESS CAN REALLY
UNFOLD. IN-BUILDING HIGH PRESSURE AND NW TO NORTH FLOW COOL-ADVECTS
LOWS INTO THE MID 40S IN THE NORTHEAST...TO THE LOW TO MID 50S IN THE
SOUTH BY THU MORNING.

THURSDAY...HIGH PRESSURE AND IT/S IN-BUILDING GRADIENT CONTINUE ON
THU FOR BREEZY NORTH TO NORTHEAST SFC WINDS BUT AT LEAST MOSTLY
SUNNY SKIES. DESPITE SOME ROBUST CAA...DEEP MIXING ALONG WITH THE
INSOLATION WILL TRANSLATE TO THU HIGHS IN THE LOWER 60S NORTH OF HWY
30...TO THE MID AND UPPER 60S ALONG AND SOUTH OF I80.    ..12..

LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...
GENERALLY BELOW NORMAL TO END THE MONTH OF APRIL... WITH TWO MAIN
WINDOWS FOR RAIN... ONE DEVELOPING FRI LINGERING INTO SAT AND THE
OTHER LATER MON INTO TUE.

THU NGT... HAVE REMOVED RAIN CHCS WITH MODELS SHOWING DEEP DRY
EASTERLY FETCH FROM BENEATH GREAT LAKES RIDGING. DESPITE INCREASE
IN CLOUDS... LOWS NEAR OR EVEN JUST BELOW COOL SIDE WITH MID 30S
NE TO MID 40S SW.

FRI-FRI NGT... DRY EASTERLY FETCH TO SLOW SATURATION AND ONSET OF
MEASURABLE RAIN FOR MANY AREAS UNTIL AFTN... CONTINUING FRI NGT.
BEST COVERAGE AND AMOUNTS SUGGESTED NORTH OF HWY 34 ATTIM... AND
MOSTLY LIGHT AT THAT ALTHOUGH SOME MODERATE AMOUNTS POSSIBLE
LATE AT NGT INTO SAT WITH APPROACH OF MID LEVEL SHORTWAVE. DUE TO
SLOWER ARRIVAL OF RAIN FRI HAVE NUDGED UP HIGHS SOME. STILL
A TRICKY MAX TEMP FCST FOR FRI WITH EVAPORATIVE COOLING EFFECTS WITH
VIRGA AND SPRINKLES FIRST HALF OF DAY. TEMPS NEAR STEADY FRI NGT
WITH CLOUDS AND RAIN... WITH COOLEST READINGS NORTH AND WARMEST IN
THE SOUTH WHERE COULD EVEN RISE SOME DEPENDING ON MOVEMENT OF WARM
FRONT... WITH POTENTIAL FOR NEEDING TO EXPAND OR RAISE MIN TEMP
GRADIENT NORTH TO SOUTH.

SAT-SAT NGT...RAIN TAPERING OFF SAT AM BUT WILL CONTINUE WITH CHCS
REST OF DAY INTO SAT NGT WITH INVERTED SFC TROUGH. WARMEST HIGHS
WILL BE ACROSS THE SOUTH DUE TO WARMER START AND EARLIER END TO ANY
RAIN... WHILE NEAR STEADY OR SLOW RISE ON TEMPS FAR NORTH. HAVE
EXPANDED HIGH TEMP GRADIENT SOME... WITH MID/UPPER 40S NORTH TO UPPER
50S FAR SOUTH. DEPENDING ON ANY SUNSHINE AND MOVEMENT OF WARM FRONT
CANT RULE OUT 60S FAR SOUTH.

SUN-TUE... PATTERN RECYCLES ITSELF WITH YET ANOTHER LARGE HIGH
SETTLING INTO THE GREAT LAKES THRUSTING REGION IN DEEP LOW LEVEL COOL
AND DRY EASTERLY FETCH SUN INTO MON. LATE MON THROUGH TUE WILL BRING
NEXT APPRECIABLE RAIN CHCS WITH NEXT BARRAGE OF PACIFIC ENERGY. WILL
HOWEVER NEED TO BE WATCHFUL FOR SLOWING ARRIVAL GIVEN DRY EASTERLY
FETCH. TEMPS LOOK TO MODERATE NEAR TO A BIT ABOVE NORMAL BY THE END
OF THE PERIOD AND JUST BEYOND... WITH FLOW PATTERN BECOMING SEMI-
ZONAL TO WSW.    ..05..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

ERVIN
Hazardous weather outlook, Apr 25, 3:42 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
342 PM CDT WED APR 25 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
342 PM CDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE WILL BE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS TO
MOVE ACROSS PORTIONS OF THE OUTLOOK AREA THROUGH MID EVENING. THERE
IS STILL A LINGERING LOW CHANCE FOR A STRONG TO SEVERE STORM TO
DEVELOP THIS EVENING EAST OF THE MISSISSIPPI RIVER...BUT LATEST
INDICATIONS SUGGEST THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL
OCCUR TO THE EAST AND SOUTHEAST OF THE OUTLOOK AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS MAY BE POSSIBLE NEXT TUESDAY. IT IS TOO SOON TO
DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

THERE IS LOW CHANCE FOR THE NEED OF SPOTTER ACTIVATION THIS EVENING
EAST OF THE MISSISSIPPI RIVER.

12

In the hours before

Special weather statement, Apr 25, 6:41 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
641 PM CDT WED APR 25 2012

IAZ087-088-098-099-MOZ010-260045-
CLARK-HENRY-JEFFERSON-LEE-VAN BUREN-
641 PM CDT WED APR 25 2012

...ISOLATED STRONG THUNDERSTORMS...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR DOUDS/LEANDO...OR 12 MILES
NORTHWEST OF KEOSAUQUA...MOVING EAST SOUTHEAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  DOUDS/LEANDO AROUND 645 PM CDT...
  BIRMINGHAM AROUND 700 PM CDT...
  KEOSAUQUA AROUND 705 PM CDT...
  BONAPARTE AROUND 725 PM CDT...
  6 MILES SOUTH OF HILLSBORO AROUND 730 PM CDT...

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...AND BRIEF HEAVY
RAIN...ARE EXPECTED WITH THESE STORMS.

LAT...LON 4085 9154 4057 9166 4069 9218 4095 9218
TIME...MOT...LOC 2340Z 286DEG 23KT 4084 9213

ERVIN
Local storm report, Apr 25, 7:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 PM CDT WED APR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             1 W SELMA               40.87N 92.17W
04/25/2012  M0.50 INCH       VAN BUREN          IA   TRAINED SPOTTER

            RELAYED BY NWS DES MOINES.

&&

GROSS
Local storm report, Apr 25, 7:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT WED APR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             5 NW KEOSAUQUA          40.79N 92.02W
04/25/2012  E0.88 INCH       VAN BUREN          IA   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL FALLING.

&&

GROSS
Local storm report, Apr 25, 7:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 PM CDT WED APR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             3 WNW KEOSAUQUA         40.75N 92.02W
04/25/2012  M0.88 INCH       VAN BUREN          IA   TRAINED SPOTTER

            FELL IN PAST 2 TO 3 MINUTES.

0720 PM     HAIL             2 ESE KEOSAUQUA         40.72N 91.92W
04/25/2012  E0.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

            LOTS OF DIME SIZED HAIL FALLING.

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:51 PM CDTSevere Thunderstorm WarningDVNLee54 min
Apr 25, 8:15 PM CDTSevere Thunderstorm WarningDVNClark39 min
Apr 25, 9:28 PM CDTSpecial Weather StatementDVNClark32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.